Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How long to stay on a regimen when VL is rebounding?
Jun 7, 2000

I have been on a first regimen of Norvir, Fortavase, Zerit and Epivir for two years now (initially was on AZT instead of the Zerit, but switched to the Zerit after two months when AZT caused severe anemia). I never missed a dose, and my VL stayed below 20 until early this year, when it gradually increased to around 800. My CD4s are around 150, which is a threefold increase over two years. I'm wondering whether it wouldn't make sense to stay on this regimen for as long as possible, rather than switch right away. From what I've read, there is no guarantee I could ever return to this regiment effectively once it's failed, so why not stay on it as long as my VL doesn't get too high, or my CD4s start to drop? If that's a good idea, how high could my VL get before I should definitely change? I'm really worried about using up my options too fast, or increasing the number of meds my body has to deal with, just to keep my VL undetectable. Thanks very much.

Response from Dr. Holodniy

Something in, or about you has created this "blip". Hopefuly this was not a lab error issue. Make sure that there are no new meds causing drug interactions or lowered levels of your HIV meds. Hopefully, you are still adherent to your regimen. Make sure there was not intercurrent other illness at the time the test was done. I would do nothing until I had repeated the test. If it's the same or higher, then it is real. Development of resistance then becomes a real threat, if there is ongoing viral replication while you are on these meds. Make sure you are getting the maximum boost in saquinavir levels with your ritonavir. Ultimately, you may have to change or adjust the regimen. MH



Previous
Heat resistance of HIV virus cells vs. RBCs
Next
Thank You, You Have Been a Great Help!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement